News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: Red Pinprick Dot Rash Only Appears When Sleeping??


 bjp072809 - Fri Jun 18, 2010 9:25 pm

My son is 10 months old. June 15th he had a 102 fever so we took him to the doctor. The doctor said he had an ear infection and a throat virus. Then I noticed a few pinprick dots on his feet. He was given amoxicillin and Tylenol for pain. The next day he would not drink, eat or hardly sleep. Towards the end of the night I noticed a rash and called the doctor. She asked me a lot of questions. At the time I could not feel the rash but I could see it. It was only on his feet and legs. It look like red pinprick dots. It seemed to go away when I stretched the skin. She said it was probably just the virus. We switched to infant ibuprofen because he wasn't comfortable, he was still in some kind of pain. The next day it was gone but it came back but only when he slept. He felt fine, was happy, eating and sleeping like normal. The doctor wanted to see him since the rash was still there. It went away before we made it to the doctors office. She looked at this ears and throat and they were all clear. No throat virus and no ear infection. She had us keep him on amoxicillin. Once again he went to sleep and it traveled up his stomach a little bit. Today he hasn't wanted to eat much but is taking bottles just fine. He's sleeping a little more than usual. His rash is just about gone until he sleeps again. After he's been asleep for about an hour. I can now feel the rash. It is a little bit raised off the skin. It doesn't seem to bother him at all. He has maybe three that look more inflamed then the others and those are on his fingers and toes. He has two bigger ones that look like mosquito bites and those only showed up today. Also, he has the dots in his diaper area and some on his arms. He is still on the amoxicillin and his flare ups have nothing to do with that. The first time I called the doctor it was after he hadn't had his nighttime dose. I have taken at least 20 pictures as it changes. The doctor told us it was probably nothing but I can't help but worry. He has a follow up on the 25th. Is there anything we can do? Is there something that doctor is missing? What could it be?
 Dr.M.jagesh kamath - Mon Aug 30, 2010 5:33 am

User avatar Hello,While the rashes could well have been viral one has to bear in mind Amoxycillin induced non-allergic rash.This is a peculiar rash,of course to be identified and confirmed by a specialist because true allergy could be missed.This is said to occur more commonly in infectious mononucleosis patients on amoxycillin.This is more common in children.This is no indication to stop the medication.This could be mild but more generalized may look like a viral rash.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here